MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.7MM VA LCKNG SCREW SLF-TPNG WITH T8 STARDRIVE RECESS 18MM; SCREW, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.7MM VA LCKNG SCREW SLF-TPNG WITH T8 STARDRIVE RECESS 18MM; SCREW, FIXATION, BONE
Model Number 02.211.018
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patients weight is not provided for reporting.Date of postoperative screw breakage is unknown.Additional device product code: hrs.Implanted in (b)(6) 2017; exact date is unknown.Part of the screw remained in the patient¿s bone; device not considered explanted.Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that in (b)(6) 2017 the surgeon performed a metatarsophalangeal fusion on the patient.Post-op, in (b)(6) 2018, the patient complained of pain at the operation site.The patient states that the site had been run over by a person in a wheelchair.X-rays showed two broken screws and a plate loosening.During a scheduled revision surgery on (b)(6) 2018, the surgeon removed the plate and screws.The surgeon did not remove the pieces of the broken screws from the patient and they were left in the patient¿s foot.The fusion site was refused with two staples.The patient outcome was good with no surgery delay.Procedure was completed successfully.Concomitant devices reported: 2.7 mm va locking screw 18 mm (part 02.211.018, lot unknown, qty 1), 2.7 mm va locking screw 16 mm (part 02.211.016, lot unknown, qty 1), 2.7 mm va locking screw 14 mm (part 02.211.014, lot unknown, qty 1), 2.7 mm cortex screw (part 202.820, lot unknown, qty 2), 2.4/2.7 va-lcp forefoot/midfoot plating system (part 02.211.237, lot 6613277, qty 1).This is report 1 of 2 for complaint (b)(4).

Brand Name
2.7MM VA LCKNG SCREW SLF-TPNG WITH T8 STARDRIVE RECESS 18MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7384754
Report Number2939274-2018-51340
Device Sequence Number16395573
Product Code HWC
UDI-Device Identifier10886982053602
UDI-Public(01)10886982053602(10)LOTNUMBERUNKNOWN
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K103243
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 03/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number02.211.018
Device Catalogue Number02.211.018
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/02/2018
Initial Report FDA Received Date03/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age48 YR